MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number SN6CWS
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis, remained implanted in eye.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported that during a cataract extraction with intraocular lens (iol) implant procedure, the doctor found white spot on the optical surface of the lens after implanted the lens.As the lens has been implanted into the patient's eye and the removal of the lens will cause greater harm to the patient, the operation will be continued for safety reasons.The adverse event may have an impact on the patient's vision.No additional information was requested.
 
Additional Manufacturer Narrative
A photo was provided of monitor screen showing a lens in the eye.The single-piece lens is partially unfolded with one haptic still folded across the edge of the optic.A whitish area is observed at the optic edge (7 o'clock).This rounded spot at the edge of the optic has the appearance damage.Unable to determine from the photo if the artifact is damage or a particle.The viscoelastic used as not provided.It is unknown if a qualified product was used.The root cause for the reported ¿spot¿ could not be determined.The use of an unqualified ovd (ophthalmic viscosurgical device) may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs to fill the device until viscoelastic, at a minimum, can be seen flowing past the nozzle ¿fill-to¿ line (approximately 0.2ml room temperature ovd).The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15348693
Report Number1119421-2022-01893
Device Sequence Number17450773
Product Code KYB
UDI-Device Identifier00380652249300
UDI-Public00380652249300
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2026
Device Model NumberSN6CWS
Device Catalogue NumberSN6CWS.245
Device Lot Number15257406
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale